|Efavirenz and Psychiatric problem
Aug 3, 2012
Does Efavirenz cause psychiatric problems? I have been on combination therapy for more than one month now (Truvada + Stocrin). I work as an air-crew and I am worried that I may lose my job due to failure in getting an aviation medical certificate if I take Stocrin (Efavirenz) as I have been told that Efavirenz causes psychiatric problems. If I decide to change my meds, which is the best combination recommend for me? Is it possible to change my meds after few months?
| Response from Dr. Fawcett
Efavirenz (brand name Sustiva) does have some relatively common psychiatric side effects, including abnormal or vivid dreams. Depression, anxiety, and general nervousness have also been reported. Many patients state that these diminish after several weeks.
Speak with your physician about your medications and any implications for your employment. In general, it is preferred to maintain drug regimens without change to reduce the development of drug resistance.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Causes For Neuropathy In Arms Shoulders Feet
- When Will I See A Blister On My Lips If I Have Herpes?
- What Non Sexual Ways Can Herpes Be Spread?
- What Happens If You Have Gonorrhea For A Year Without Treatment?
- What Does Shingles Skin Rash Look Like?
- What Are The Chances Of Passing Chlamydia With A Condom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.